MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CER FEM HD 28/-3MM T1; BIOLOX DELTA CERAMIC FEM HD

BIOMET UK LTD. DELTA CER FEM HD 28/-3MM T1; BIOLOX DELTA CERAMIC FEM HD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
07 apr 2022 update: initial right hip hemiarthroplasty was performed on (b)(6) 2017 in an (b)(6) male.Subsequently, the patient experienced a superficial infection.The event was noted to have been resolved.No details concerning treatment or intervention were provided.On 02-mar-2022, a journal article was retrieved from the journal of orthopaedic surgery (2021) that reported a study from (b)(6) that looked at the impact of the surgical approach on postoperative dislocations.The purpose of the study was to evaluate the efficacy and safety of hemiarthroplasty performed using the cpp (conjoined tendon preserving posterior) approach for femoral neck fractures.The study reviewed 322 patients with femoral neck fractures.A bipolar hemiarthroplasty was performed in all patients using a press-fit taperloc stem and ringloc bipolar cup.Two patients were excluded from the study due to receiving a total hip at the time of surgery, leaving 320 patients for final review.No patients were excluded based on age, frailty, or cognitive status.The study population had a mean age of 83.3 years at the time of surgery (range 57-104) and a mean bmi of 20.7 (range 11.4-28.9).The final follow-up was conducted at 9.1 +/- 1.5 months after surgery (range 6-17 months).Complaint 5: the study reported that 1 patient experienced a superficial wound infection.No treatment was reported.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).The client has indicated that the product will not be returned to zimmer biomet for an investigation.Medical product: tprlc 133 t1 pps so 15x150mm, catalogue number: 51-103150, lot number: unknown.Medical product: e1 ringloc bipolar 28x54mm , catalogue number: 110010455, lot number: unknown.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.Remains implanted.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: adequate photographs have not been provided and product the has not been returned for evaluation.Therefore, the investigation has been limited to the information provided, and a complaint history search.Dhr review could not be conducted as the lot number was not provided.This device is used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.A review of complaint history identified 1 additional similar complaint about the reported item.Medical records or x-rays are not relevant to this event.The likely condition of the device when it left zimmer biomet is conforming to the specification.The reported event has not been confirmed as relevant photographs have not been provided and the product has not been returned for evaluation.The root cause of the reported event cannot be determined with the information provided.A field action search could not be performed as the lot number is unknown.Corrective or preventative action is not required.The root cause of the reported event cannot be determined with the information provided.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported, that: an initial right hip hemiarthroplasty was performed on (b)(6) 2017 on an 84-year-old male.Subsequently, the patient experienced a superficial infection.The event was noted to have been resolved.No details concerning treatment or intervention were provided.

Brand Name
DELTA CER FEM HD 28/-3MM T1
Common Device Name
BIOLOX DELTA CERAMIC FEM HD
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14159703
Report Number3002806535-2022-00224
Device Sequence Number19569236
Product Code LZO
UDI-Device Identifier00887868271533
UDI-Public00887868271533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1159
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale
Patient Weight75 KG